Alert archive / New Jersey / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 30, 2020, 4:06 PM EDT for Cumberland County, New Jersey. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2020, 4:06 PM EDT (20:06 UTC)
- Expired
- Jul 30, 2020, 4:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Philadelphia/Mount Holly
County Cumberland County, NJ
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1152 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted.
210 WWUS81 KPHI 302006 SPSPHI Special Weather Statement National Weather Service Mount Holly NJ 406 PM EDT Thu Jul 30 2020 NJZ021-302045- Cumberland- 406 PM EDT Thu Jul 30 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CUMBERLAND COUNTY... At 406 PM EDT, a strong thunderstorm was located over Fortesque, or 12 miles south of Bridgeton, moving northeast at 15 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... Millville, Laurel Lake, Newport, Fairton, Cedarville, Bivalve, Port Norris, Fortesque and Dividing Creek. If outdoors, consider seeking shelter inside a building. LAT...LON 3915 7515 3929 7535 3945 7510 3923 7498 TIME...MOT...LOC 2006Z 244DEG 13KT 3924 7522 $$ CMS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:41 PM EDT, 25 minutes earlier.
Area forecast discussion, Jul 30, 3:41 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
341 PM EDT Thu Jul 30 2020
.SYNOPSIS...
A cold front approaching from the northwest is forecast to pass
through our region tonight. Low pressure was located along the
front in the middle Mississippi River Valley this afternoon. The
low is expected to progress eastward and it should pass off the
Mid Atlantic coast on Friday. Another low is anticipated to
lift northeastward through the Ohio River Valley and the eastern
Great Lakes over the weekend. Tropical Storm Isaias may affect
our region in some way early in the new week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
There are two systems to contend with as we move through the
remainder of the afternoon and into the overnight. First, a
nearly stationary boundary remains in place across southern New
Jersey, Delaware, and Maryland. Meanwhile, a weak cold front is
moving toward the area, moving across central New York and
northern Pennsylvania. This weakening cold front is forecast to
get absorbed by the stationary boundary this evening, before a
couple of waves of low pressure move along the boundary
overnight. Several short waves/vorticity impulses will move
across the area as well this afternoon, through this evening and
overnight. The first is approaching this afternoon and creating
some scattered showers and thunderstorms across the area.
Showers and thunderstorms will likely increase in coverage later
this evening and overnight as the strongest of the short waves
moves across the area. CAPE values will be the highest this
afternoon due to the heat of the day, but it will remain
unstable through this evening and overnight until the front sags
farther south. PW values approach 2-2.5 inches, with the
highest moisture forecast for southern New Jersey, Delaware, and
Maryland. Periods of heavy rainfall will be possible,
especially overnight through daybreak when the strongest of the
short waves moves across the area. FFG guidance remains fairly
high for most places, outside of the highly urban areas, around
2-3 inches/hour. So we will not issue a Flash Flood Watch at
this time, although there will likely be some localized
flooding, particularly of urban and poor drainage areas.
The strongest shear and wind field will remain north of the
area where 45+ knots of shear are forecast. However, 25-35 knots
of shear will remain across our area this afternoon and
overnight. This could lead to some localized strong to severe
storms, with the greatest threat damaging winds due to DCAPE
values of 600-1000 J/kg.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
Periods of showers and possible thunderstorms will continue
into Friday as the frontal boundary slowly sags southward.
Behind the front, additional short waves/vorticity impulses will
move across the area, enhancing the rainfall chances. PW values
will remain high across southern New Jersey, Delaware, and
Maryland, so periods of moderate to heavy rainfall will continue
to be a possibility. With the amount of cloud cover and
rainfall, and winds being out of the northeast, temperatures
will be below normal for most places, and may not make it out of
the upper 70s to low 80s for most places.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
A frontal boundary should connect low pressure off the Mid
Atlantic coast with low pressure in the middle Mississippi River
Valley on Friday night. As the low off the coast moves farther
away from us, the western low is expected to begin lifting the
front northward. The low is anticipated to move up the lower
Ohio River Valley on Saturday and over the eastern Great Lakes
on Sunday. It should pull the front northward through our region
on Sunday morning.
We are expecting scattered showers and thunderstorms on Friday
night, mainly in northeastern Maryland, Delaware and southern
New Jersey, as the initial low moves farther out to sea. There
may be a break in the potential for rain on Saturday in much of
our area before the chance for showers and thunderstorms returns
on Saturday night and Sunday with the warm front.
There may be another slight decrease in the chance for
precipitation from Sunday night into Monday morning, then the
forecast is entirely dependent upon the progress of Tropical
Storm Isaias. We will mention showers and a chance of
thunderstorms for Monday night into Tuesday. However, there
remains a good deal of uncertainty regarding the details on how
the storm may impact our region, including the timing.
It appears as though some improvement will take place for
Wednesday into Thursday as a mid level trough building across
the Great Lakes and the Northeast may bring somewhat drier air
to our region.
Highs are expected to favor the 85 to 90 degree range in much
of our region during the period from Saturday through Thursday,
with overnight lows mostly in the upper 60s and lower 70s.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Rest of today-this evening...Generally VFR conditions will
persist for the rest of today through this evening. Scattered
showers and thunderstorms are possible this afternoon into this
evening, which may temporarily lead to lower conditions,
although confidence and the likelihood of occurrence is low, so
no restrictions are forecast for this afternoon and evening.
Winds will remain mostly southwest to west 5-10 knots.
Later this evening-tonight...Shower and thunderstorms increase
in coverage later this evening and overnight. VFR conditions are
expected to give way to MVFR later in the night, with IFR
conditions possible by daybreak Friday. Winds will shift from
the west- southwest, to northwest, then north, then northeast.
Friday...MVFR or IFR conditions will begin the day across the
area, and persist through much of the day. A slow improvement is
possible later in the day, but sub-VFR conditions are expected
to persist through the daytime hours. Winds are expected to
remain northeast 5- 10 knots through the day Friday.
Outlook...
Friday night...Mainly MVFR conditions. A chance of showers and
thunderstorms, mostly around KILG, KMIV and KACY. Variable wind
6 knots or less. Medium confidence.
Saturday...Mainly VFR. Northeast wind 5 to 10 knots becoming
southeast. Medium confidence.
Saturday night...Conditions lowering to MVFR/IFR with a chance
of showers and thunderstorm. Southeast wind 5 to 10 knots
becoming south. Medium confidence.
Sunday...VFR/MVFR conditions with a chance of showers and
thunderstorms. South to southwest wind increasing to 10 to 15
knots. Medium confidence.
Sunday night and Monday...VFR/MVFR conditions with a chance of
showers and thunderstorms. Southwest wind 5 to 10 knots. Medium
confidence.
Monday night...VFR/MVFR conditions with showers likely and a
chance of thunderstorms. South to southwest wind 5 to 10 knots.
Medium confidence.
Tuesday...VFR/MVFR conditions with showers likely and a chance
of thunderstorms. South to southeast wind 5 to 10 knots. Medium
confidence.
&&
.MARINE...
Tonight-Friday...Wind and waves will remain below advisory
levels through Friday, although winds could gust around 20 knots
at times, and seas could approach 4 feet on Friday. There is a
chance of showers and thunderstorms tonight through Friday,
which could lead to locally higher winds and waves.
Outlook...
Friday night through Saturday night...No marine headlines are
anticipated.
Sunday and Sunday night...Waves on our ocean waters may build
to 5 to 6 feet in the southerly flow.
Monday through Tuesday...Tropical Storm Isaias may impact the
coastal waters of Delaware and New Jersey in some way. The
details remain uncertain.
RIP CURRENTS...
With seas 2-3 feet and a swell of 6-8 seconds, the rip current
risk will remain low into Friday, but could approach moderate at
times if seas approach 4 feet Friday afternoon.
&&
.EQUIPMENT...
The NOAA Weather Radio All-Hazards broadcast from Hibernia
Park, Pennsylvania (Station WNG-704) remains off the air, but
repairs are anticipated later this week.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Heat Advisory until 7 PM EDT this evening for NJZ016>018-
020>027.
DE...Heat Advisory until 7 PM EDT this evening for DEZ001>004.
MD...Heat Advisory until 7 PM EDT this evening for MDZ008-012-015-
019-020.
MARINE...None.
&&
Synopsis...Iovino
Near Term...Robertson
Short Term...Robertson
Long Term...Iovino
Aviation...Iovino/Robertson
Marine...Iovino/Robertson
Equipment...WFO PHIHazardous weather outlook, Jul 30, 3:41 PM EDT, 25 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 341 PM EDT Thu Jul 30 2020 NJZ001-007>010-012>015-019-PAZ054-055-060>062-070-071-101>106-311945- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Eastern Monmouth-Mercer-Northwestern Burlington-Carbon-Monroe-Berks- Lehigh-Northampton-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- 341 PM EDT Thu Jul 30 2020 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Showers and thunderstorms this evening and overnight will be capable of producing heavy rainfall which may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms Friday will be capable of producing heavy rainfall which may lead to localized flooding. Depending on the eventual track, Tropical Storm Isaias could lead to some impacts early next week across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-020>027-311945- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Salem-Gloucester-Camden-Ocean-Cumberland- Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean-Southeastern Burlington- 341 PM EDT Thu Jul 30 2020 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland and southern New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Showers and thunderstorms this evening and overnight will be capable of producing heavy rainfall which may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms Friday will be capable of producing heavy rainfall which may lead to localized flooding. Depending on the eventual track, Tropical Storm Isaias could lead to some impacts early next week across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-311945- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 341 PM EDT Thu Jul 30 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Depending on the eventual track, Tropical Storm Isaias could lead to some impacts early next week across the area. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Jul 30, 2:46 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
246 PM EDT Thu Jul 30 2020
NJZ016-021-301930-
Salem-Cumberland-
246 PM EDT Thu Jul 30 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CUMBERLAND AND
SOUTHEASTERN SALEM COUNTIES...
At 246 PM EDT, a strong thunderstorm was located over Millville,
moving northeast at 5 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Vineland, Millville, Laurel Lake, South Vineland, Rosenhayn, Fairton
and Cedarville.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3942 7487 3930 7505 3935 7522 3952 7511
3943 7486
TIME...MOT...LOC 1846Z 215DEG 6KT 3938 7511
JEOSpecial weather statement, Jul 30, 3:22 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
322 PM EDT Thu Jul 30 2020
NJZ001-302015-
Sussex-
322 PM EDT Thu Jul 30 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SUSSEX COUNTY...
At 322 PM EDT, a strong thunderstorm was located near Hainesville, or
near Montague, moving east at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Franklin, Hamburg, Sussex, Branchville, High Point, Pellettown,
Highland Lake, Vernon Valley, Hainesville and Crandon Lakes.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4120 7437 4113 7445 4112 7482 4117 7489
4121 7486 4124 7486 4135 7466
TIME...MOT...LOC 1922Z 254DEG 26KT 4121 7476
CMSSpecial weather statement, Jul 30, 3:27 PM EDT, 39 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 327 PM EDT Thu Jul 30 2020 NJZ020-026-302000- Coastal Ocean-Ocean- 327 PM EDT Thu Jul 30 2020 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OCEAN COUNTY... At 327 PM EDT, a strong thunderstorm was located over Barnegat, or 17 miles south of Toms River, moving north at 10 mph. Wind gusts up to 40 mph and pea size hail are possible with this storm. Locations impacted include... Barnegat, Surf City, Brookville, Beach Haven West, Manahawkin, Ocean Acres and Waretown. This includes Garden State Parkway between mile markers 63 and 76. LAT...LON 3965 7416 3971 7438 3989 7432 3985 7404 TIME...MOT...LOC 1927Z 200DEG 8KT 3975 7425 JEO
Local storm report, Jul 30, 3:42 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
342 PM EDT THU JUL 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM MARINE TSTM WIND 2 WNW SEASIDE HEIGHTS 39.95N 74.11W
07/30/2020 M46 MPH OCEAN NJ PUBLIC
&&
CMSSpecial weather statement, Jul 30, 3:51 PM EDT, 15 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 351 PM EDT Thu Jul 30 2020 NJZ021-022-302015- Cumberland-Atlantic- 351 PM EDT Thu Jul 30 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ATLANTIC AND NORTHEASTERN CUMBERLAND COUNTIES... At 351 PM EDT, a strong thunderstorm was located over Cumberland, or near Millville, moving northeast at 10 mph. Wind gusts up to 40 mph and pea size hail are possible with this storm. Locations impacted include... Vineland, Millville, Cumberland, Buena, Estell Manor and Dorothy. If outdoors, consider seeking shelter inside a building. LAT...LON 3930 7492 3938 7508 3953 7495 3942 7474 TIME...MOT...LOC 1951Z 219DEG 7KT 3939 7496 JEO
Special weather statement, Jul 30, 4:06 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 406 PM EDT Thu Jul 30 2020 NJZ021-302045- Cumberland- 406 PM EDT Thu Jul 30 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CUMBERLAND COUNTY... At 406 PM EDT, a strong thunderstorm was located over Fortesque, or 12 miles south of Bridgeton, moving northeast at 15 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... Millville, Laurel Lake, Newport, Fairton, Cedarville, Bivalve, Port Norris, Fortesque and Dividing Creek. If outdoors, consider seeking shelter inside a building. LAT...LON 3915 7515 3929 7535 3945 7510 3923 7498 TIME...MOT...LOC 2006Z 244DEG 13KT 3924 7522 CMS
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 12:24 PM EDT | Heat Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more | 6 hr |
| Jul 30, 2:18 PM EDT | Special Marine Warning | PHI | 27 min | |
| Jul 30, 2:38 PM EDT | Special Weather Statement | PHI | Ocean | 37 min |
| Jul 30, 2:44 PM EDT | Special Weather Statement | PHI | Sussex | 46 min |
| Jul 30, 2:46 PM EDT | Special Weather Statement | PHI | Cumberland | 44 min |
| Jul 30, 3:22 PM EDT | Special Weather Statement | PHI | Sussex | 53 min |
| Jul 30, 3:27 PM EDT | Special Weather Statement | PHI | Ocean | 33 min |
| Jul 30, 3:32 PM EDT | Special Marine Warning | PHI | 43 min | |
| Jul 30, 3:51 PM EDT | Special Weather Statement | PHI | Cumberland | 24 min |
| Jul 30, 4:05 PM EDT | Special Marine Warning | PHI | 25 min | |
| Jul 30, 4:35 PM EDT | Special Weather Statement | PHI | Cumberland | 25 min |
| Jul 30, 4:59 PM EDT | Areal Flood Advisory | PHI | Cumberland | 2 hr |
| Jul 30, 5:06 PM EDT | Special Weather Statement | PHI | Salem | 39 min |
| Jul 30, 5:12 PM EDT | Special Marine Warning | PHI | 63 min | |
| Jul 30, 5:23 PM EDT | Special Weather Statement | PHI | Sussex | 22 min |
| Jul 30, 5:43 PM EDT | Special Weather Statement | PHI | Cape May | 47 min |
Nearby
Special Weather Statements in New Jersey, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.